MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14521
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the flexi-tip of an open-end flexi-tip ureteral catheter came off of the rest of the catheter.No adverse events have been reported as a result of the alleged malfunction.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Additional information: h6 patient code.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 21jan2021.The procedure being performed was a retrograde ureteroscopy.The issue with this device was discovered prior to making contact with the patient.No section of the device remained inside the patient or had to be removed from the patient.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: it was reported that the flexi-tip of an open-end flexi-tip ureteral catheter came off the rest of the catheter during a retrograde ureteroscopy.This was discovered prior to contacting the patient.No section of the device remained inside the patient or had to be removed from the patient.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects to the patient due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.Accordingly, no physical examination was performed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the quality control procedures.Cook has concluded that sufficient controls are in place to assess the tensile strength of the catheter.The device is included with instructions for use which caution, ¿avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.If you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.Do not withdraw catheter while deflected in cystoscope/endoscope.¿ based on the available information, cook has concluded that a cause for the reported issue could not be established.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11037761
Report Number1820334-2020-02336
Device Sequence Number19159495
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)231012(10)13483887
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2023
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number13483887
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/21/2021
04/06/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/27/2021
04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1